Alert archive / Illinois / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 197, NWS Paducah, KY

September 19, 2005Wabash County, Illinois

NWS Paducah, KY issued this severe thunderstorm warning at Sep 19, 2005, 10:27 PM CDT for Wabash County, Illinois. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 19, 2005, 10:27 PM CDT (03:27 UTC)
Expired
Sep 19, 2005, 10:50 PM CDT
In force
23 min
Issued by
NWS Paducah, KY
Area
Counties, with a storm outline in the text

County Wabash County, IL

The radar

The Evansville,IN radar (KVWX), 23 km from the middle of the area, began a volume at 03:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 3.5 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2005-09-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2005-09-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2082 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 19, 1:10 PM CDT, 9 hours 17 minutes earlier.

Area forecast discussion, Sep 19, 1:10 PM CDT, 9 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
110 PM CDT MON SEP 19 2005

.DISCUSSION...
THE ATMOSPHERE APPEARS TO BE CAPPED...WITH LAPS DATA SHOWING CINH
VALUES LESS THAN -50 J/KG. ONLY A FEW LIGHT SHOWERS OR SPRINKLES
NOTED MOVING TOWARD SW ILLINOIS...AND WEAKENING. NOT THAT MUCH IN
THE WAY OF CLOUD COVER EITHER. STILL SUNNY OVER SRN SECTIONS.
PARTLY CLOUDY NORTH. MAIN FORECAST CHALLENGE FOR TONIGHT...IS HOW
HIGH TO GO WITH POPS.

ETA/NAM IN REASONABLE AGREEMENT MOVING COLD FRONT THROUGH THE
FA TONIGHT. THE MODELS CONTINUE TO SHOW DEEPEST MOISTURE OVER OUR
E/NE COUNTIES INCLUDING SE IL/SW IN AND NW KY. WILL HAVE LOW END
LIKELY POPS THERE...AND CHANCE POPS EVERY WHERE ELSE. SOUTHERN
SECTIONS OF THE FA MAY NOT SEE MUCH UNTIL AFTER MIDNIGHT...UNLESS
SOMETHING CAN POP SOMEWHERE IN THE HEAT OF THIS AFTERNOON...WHICH
DOES NOT APPEAR TOO LIKELY...GIVEN THE CAP STRENGTH...AND LACK OF
SFC OR UPPER LEVEL TRIGGER. NONE THE LESS...WE WILL CONTINUE TO
MONITOR.

WILL AGGRESSIVELY END POPS FROM NORTH TO SOUTH ON TUESDAY...AS DEEP
LAYER DRYING PUSHES SOUTH IN THE WAKE OF THE FRONT. THE AREA WILL
THEN BE UNDER THE INFLUENCE OF WEAK HIGH PRESSURE THROUGH THE MID
AND LATE WEEK PERIOD. SO WE WILL CONTINUE WITH OUR DRY FORECAST.

FOCUS TURNS TO RITA OVER THE WEEKEND. GFS HAS BEEN PRETTY CONSISTENT
BRINGING RITA ON TO THE SE TX COAST MIDDAY SATURDAY...AND THEN MOVG
ITS REMNANTS NNE ACROSS THE LOWER MISSISSIPPI VALLEY REGION INTO
SUNDAY. BASED ON THE CONSISTENT SIGNAL IN THE GFS...WILL KEEP IT
DRY THROUGH SATURDAY NIGHT...THEN INTRODUCE SHRA/TSRA INTO THE
FORECAST SUNDAY. WILL KEEP THE CHANCE GOING THROUGH MONDAY AS THE
GFS MOVES THE H7 LOW OVHD MONDAY.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&

CN
Hazardous weather outlook, Sep 19, 3:00 PM CDT, 7 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
300 PM CDT MON SEP 19 2005

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-201000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...
CARMI...CARBONDALE...MURPHYSBORO...HERRIN...HARRISBURG...
SHAWNEETOWN...JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...
CAIRO...MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...
POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...
CLINTON...BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...
BENTON...MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...
MORGANFIELD...DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...
OWENSBORO...CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...
MARBLE HILL...CAPE GIRARDEAU...JACKSON...PIEDMONT...VAN BUREN...
DONIPHAN...POPLAR BLUFF...BLOOMFIELD...SIKESTON...CHARLESTON...
NEW MADRID
300 PM CDT MON SEP 19 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN ILLINOIS...SOUTHWEST
INDIANA...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A COLD FRONT WILL MOVE SOUTH ACROSS THE REGION TONIGHT. THERE WILL BE
A CHANCE OF THUNDERSTORMS AS THE FRONT MOVES THROUGH. THERE IS A
SLIGHT CHANCE OF SEVERE THUNDERSTORMS...MAINLY ALONG AND NORTH OF A
LINE FROM PERRYVILLE MISSOURI TO OWENSBORO KENTUCKY. THE MAIN HAZARD
WILL BE STRONG WINDS. LOCALLY HEAVY RAIN MAY ALSO ACCOMPANY THE
STORMS. ISOLATED 2 INCH RAIN AMOUNTS ARE A POSSIBILITY WITH THE
STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED...ESPECIALLY IN THE SLIGHT RISK
AREA.

In the hours before

Special weather statement, Sep 19, 9:49 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
949 PM CDT MON SEP 19 2005

ILZ075>078-082-083-200345-
EDWARDS IL-HAMILTON IL-JEFFERSON IL-WABASH IL-WAYNE IL-WHITE IL-
949 PM CDT MON SEP 19 2005

STRONG THUNDERSTORMS WITH WIND GUSTS NEAR 50 MPH MOVING INTO THE
REGION...

AT 945 PM...DOPPLER WEATHER RADAR AND SURFACE REPORTS INDICATED VERY
STRONG THUNDERSTORMS MOVING SOUTHEAST INTO WAYNE AND JEFFERSON
COUNTIES IN SOUTHERN ILLINOIS. IN ADDITION TO STRONG WINDS AROUND
50 MPH...VERY HEAVY RAIN AND FREQUENT DEADLY LIGHTNING WERE ALSO
ACCOMPANYING THE STORMS. THE STORMS WILL MOVE RAPIDLY SOUTHEAST AT
45 MPH DURING THE NEXT HOUR OR SO...AND AFFECT LOCATIONS NEAR
FAIRFIELD AND MOUNT VERNON BY AROUND 10 PM. THE STORMS WILL AFFECT
GRAYVILLE AND CARMI BETWEEN 1030 PM AND 11 PM.

GM

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 20, 12:08 AM CDTFlash Flood WarningPAHJefferson3 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.